Alert archive / Washington / Wind Advisories in 2013
Wind Advisory 5, NWS Seattle, WA
NWS Seattle, WA issued this wind advisory at Feb 25, 2013, 12:55 PM PST. It took effect at Feb 25, 2013, 1:00 PM PST. It was in force for 5 hr.
The area
The counties it named.
The facts
- Issued
- Feb 25, 2013, 12:55 PM PST (20:55 UTC)
- In effect from
- Feb 25, 2013, 1:00 PM PST
- Expired
- Feb 25, 2013, 6:00 PM PST
- In force
- 5 hr
- Issued by
- NWS Seattle, WA
The text
As transmitted, in the capitals the NWS used until 2016.
932 WWUS76 KSEW 252055 NPWSEW URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SEATTLE WA 1255 PM PST MON FEB 25 2013 ...STRONG WINDS WILL SLOWLY DECREASE THE REST OF THE AFTERNOON AND EVENING... WAZ510-260200- /O.EXP.KSEW.HW.W.0001.000000T0000Z-130225T2100Z/ /O.NEW.KSEW.WI.Y.0005.130225T2100Z-130226T0200Z/ ADMIRALTY INLET AREA- 1255 PM PST MON FEB 25 2013 ...WIND ADVISORY IN EFFECT UNTIL 6 PM PST THIS EVENING... ...HIGH WIND WARNING WILL EXPIRE AT 1 PM PST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM PST THIS EVENING. * SOME AFFECTED LOCATIONS...WHIDBEY ISLAND. * TIMING...WESTERLY WINDS WILL SLOWLY DECREASE THROUGH THE REST OF TODAY. * WIND...WEST WINDS 25 TO 35 MPH WITH GUSTS TO 50 MPH...DECREASING TO 15 TO 25 MPH WITH GUSTS TO 35 MPH BY THIS EVENING. WINDS WILL CONTINUE TO EASE THROUGH THE EVENING. * IMPACTS...WINDS THIS STRONG CAN BREAK SMALL TREE BRANCHES AND CAUSE LOCAL POWER OUTAGES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS OF 30 TO 39 MPH OR GUSTS OF 45 TO 57 MPH ARE LIKELY. && $$ WAZ001-503-506-252200- /O.EXP.KSEW.HW.W.0001.000000T0000Z-130225T2100Z/ SAN JUAN COUNTY-WESTERN WHATCOM COUNTY-WESTERN SKAGIT COUNTY- 1255 PM PST MON FEB 25 2013 ...HIGH WIND WARNING WILL EXPIRE AT 1 PM PST THIS AFTERNOON... THE STRONGEST WINDS PEAKED PRIOR TO MIDDAY AND WILL CONTINUE TO DECREASE THIS AFTERNOON. THEREFORE...THE HIGH WIND WARNING WILL BE ALLOWED TO EXPIRE AT 1 PM PST. SOUTHWEST WINDS OF 15 TO 25 MPH WITH GUSTS TO 40 MPH CAN BE EXPECTED THIS AFTERNOON BEFORE DIMINISHING TONIGHT. $$ WEATHER.GOV/SEATTLE MERCER
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Seattle, WA wrote its last area forecast discussion before this wind advisory went out at Feb 25, 9:40 AM PST, 3 hours 15 minutes earlier.
Area forecast discussion, Feb 25, 9:40 AM PST, 3 hours 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SEATTLE WA
940 AM PST MON FEB 25 2013
.SYNOPSIS...STRONG MOIST ONSHORE FLOW WILL DEVELOP BEHIND A FRONT
TODAY FOR SHOWERS AND WINDY CONDITIONS. A WEAK UPPER RIDGE WILL MOVE
ACROSS THE REGION TUESDAY FOR A MOSTLY DRY DAY. WEAKER FRONTS WILL
BRING RAIN AT TIMES TUESDAY NIGHT THROUGH THE END OF THE WEEK.
&&
.SHORT TERM...POST FRONTAL ONSHORE FLOW IS CONTINUING TO INCREASE
BEHIND A COLD FRONT THAT PASSES THROUGH THE AREA EARLIER THIS
MORNING. MSAS ANALYSIS INDICATES THE ASSOCIATED 1004 MB SURFACE LOW
IS MOVING NE THROUGH SOUTH CENTRAL B.C. WITH A TRAILING SURFACE
TROUGH AXIS EXTENDING SOUTHWESTWARD THROUGH WRN WA. GRADIENTS ARE
STILL CLIMBING WITH KPDX-KBLI NEAR +12 MB AND KUIL-KBLI AT +5.5 MB
AT 8 AM. NORMALLY THIS MUCH SLY GRADIENT WOULD BE ASSOCIATED WITH
WIND ADVISORY LEVEL WINDS AROUND THE PUGET SOUND AREA BUT SO FAR
WINDS HAVE REMAINED SUB-ADVISORY IN THE 15 TO 30 MPH. WITH SO MUCH
FLOW NOW COMING DOWN THE STRAIT...RACE ROCKS 46 GUST 59 MPH...I
SUSPECT PUGET SOUND WILL REMAIN CUT OFF FROM THE STRONGEST SLY FLOW
BUT STILL GUSTS TO 40 MPH. DIFFERENT STORY NEAR THE EXIT TO THE
STRAIT NORTH THROUGH THE ISLANDS INTO WRN WHATCOM COUNTY WHERE HIGH
WINDS QUICKLY DEVELOPED THIS PAST HOUR. SANDY POINT SHORES LOCATED
TO THE NORTHWEST OF BELLINGHAM HAD A GUST TO 62 MPH SHORTLY AFTER 8
AM AND SUSTAINED WINDS WERE STILL CLOSE TO 40 MPH IN THE VICINITY OF
LUMMI BAY AT 9 AM. WINDS WILL LIKELY PEAK OVER THE NEXT COUPLE HOURS
THEN VERY GRADUALLY DECREASE THIS AFTERNOON.
A HEAVY BURST OF SNOW FELL EARLIER THIS MORNING WITH THE FRONT. UP
TO 6 INCHES OF SNOW FELL AT SOME PASSES WITHIN JUST A 2-3 HOUR
PERIOD. SNOW IS STARTING TO PICK BACK UP AGAIN THIS MORNING AS
ONSHORE FLOW INCREASES. ANOTHER 6 INCHES COULD FALL THROUGH THE
AFTERNOON WITH UP TO 1 FOOT POSSIBLE BY LATER TODAY. THE WINTER
STORM WARNING WILL REMAIN IN EFFECT.
SHOWERS WILL CONTINUE MOVING ONSHORE THROUGH THE DAY. IT WILL BE
WET ALONG THE COAST...N INTERIOR...AND ACROSS THE SW INTERIOR. PUGET
SOUND WILL REMAIN LARGELY SHADOWED FROM THE OLYMPICS SO ANY STRAY
SHOWERS WILL ONLY PRODUCE LIGHT PRECIP AMOUNTS. THE ATMOSPHERE WILL
START TO STABILIZE THIS EVENING AS HIGHER PRESSURE ALOFT BEGINS TO
BUILD EAST TOWARD THE PAC NW. A FEW MORE INCHES OF SNOW COULD FALL
IN THE HIGHER MOUNTAINS BUT THE OVERALL TREND WILL BE FOR DECREASING
MOUNTAIN SNOW AND LOWLAND SHOWERS.
HIGH PRESSURE OVER THE AREA WILL PRODUCE A MOSTLY DRY DAY ON
TUESDAY. A FEW SUNBREAKS ARE POSSIBLE BUT MID AND HIGH CLOUDS WILL
START TO ARRIVE LATER IN THE DAY AS THE NEXT SYSTEM APPROACHES. A
WEAK FRONT WILL QUICKLY MOVE ACROSS THE AREA TUESDAY NIGHT WITH A
ROUND OF LIGHT RAIN FOR MOST THE AREA INTO WEDNESDAY. MERCER
.LONG TERM...FROM 3 AM DISCUSSION...THE LONGER RANGE MODELS CONTINUE
TO AGREE ON THE GENERAL IDEA THAT A LARGE-SCALE UPPER RIDGE WILL
BUILD OVER THE WESTERN UNITED STATES THURSDAY AND FRIDAY...WITH THE
RIDGE THEN STARTING TO SHIFT EASTWARD AND WEAKEN SATURDAY AND
SUNDAY. A FRONTAL SYSTEM MOVING INTO WESTERN CANADA ALONG THE
NORTHWEST SIDE OF THE RIDGE WILL PROBABLY BRING SOME PRECIPITATION
TO WESTERN WASHINGTON THURSDAY AND MAYBE FRIDAY. THERE IS MORE
DISAGREEMENT BETWEEN MODELS FOR SATURDAY AND SUNDAY -- AS WELL AS
POOR RUN-TO-RUN CONSISTENCY AND LARGE SPREAD IN THE ENSEMBLE MEMBERS
-- TO SAY MUCH WITH CONFIDENCE. OF THE TWO DAYS THIS
WEEKEND...SATURDAY PROBABLY HAS A BETTER CHANCE OF BEING THE DRY OR
AT LEAST LESS WET DAY -- BUT THERE ARE NO GUARANTEES OF THAT.
MCDONNAL
&&
.HYDROLOGY...RIVER FLOODING IS NOT EXPECTED THE NEXT 7 DAYS. MERCER
&&
.AVIATION...UPPER FLOW WILL BECOME NORTHWESTERLY TODAY AS AN UPPER
TROUGH PASSES. AT THE SURFACE STRONG ONSHORE FLOW WILL GRADUALLY
TAPER THIS AFTERNOON AND EVENING. STRONG GUSTY SOUTHWEST WINDS ARE
LIKELY THIS MORNING AT ALL TERMINALS...ESPECIALLY IN THE NORTH. AIR
MASS IS MOIST AND SLIGHTLY UNSTABLE. A PUGET SOUND CONVERGENCE ZONE
WILL KEEP SHOWERS GOING IN SKAGIT AND SNOHOMISH COUNTIES...WITH
SCATTERED SHOWERS ELSEWHERE.
CEILINGS ARE GENERALLY BKN-OVC015-030 OVER THE INTERIOR AND SOMEWHAT
HIGHER ON THE COAST. TREND WILL BE TOWARD MORE BROKEN SKIES THIS
AFTERNOON WITH CEILINGS 3-5K FT...LOWER IN SHOWERS. THE EXCEPTION
WILL BE THE PUGET SOUND CONVERGENCE ZONE AREA WHERE CEILINGS WILL BE
LOWER...2-3K FT...AND SHOWERS MORE PERSISTENT.
KSEA...DISCUSSION ABOVE APPLIES. PRES GRADIENTS SEEM TO FAVOR THE
PSCZ STAYING WELL NORTH OF THE TERMINAL SO CEILINGS SHOULD IMPROVE
IN THE AFTERNOON. GUSTY SOUTHWEST WINDS 20G30 KT WILL TAPER IN THE
AFTERNOON AND EVENING. CHB
&&
.MARINE...STRONG ONSHORE GRADIENTS IN THE WAKE OF A FRONT THAT
PASSED OVERNIGHT WILL BRING GALE FORCE WINDS TO ALL WATERS THIS
MORNING. WINDS WILL TAPER IN THE AFTERNOON THOUGH GALES IN THE
STRAIT WILL CONTINUE INTO THE EVENING. SWELL EXCEEDING 15 FEET WILL
REACH THE COAST TODAY.
TONIGHT HIGH PRES WILL GRADUALLY BUILD...SO GRADIENTS AND WINDS ARE
FORECAST TO WEAKEN. A WEAKER FRONT WILL MOVE ACROSS THE WATERS ON
TUESDAY EVENING. ANOTHER SYSTEM IS DUE ABOUT THURSDAY. CHB
&&
.SEW WATCHES/WARNINGS/ADVISORIES...
WA...WIND ADVISORY ADMIRALTY INLET...WESTERN SKAGIT COUNTY...SAN
JUAN COUNTY ZONES UNTIL 4 PM PST TODAY.
WINTER STORM WARNING FOR THE NORTH AND CENTRAL UNTIL 4 PM PST
TODAY.
PZ...GALE WARNING ALL WATERS.
SMALL CRAFT ADVISORY FOR ROUGH GRAYS HARBOR BAR.
YOU CAN SEE AN ILLUSTRATED VERSION OF THE FORECAST DISCUSSION AT
WWW.WEATHER.GOV/SEATTLE/GAFD/LATEST_WEBAFD.HTML.The office that day
Everything else NWS Seattle, WA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 25, 5:45 AM PST | Winter Storm Warning | SEW | 10 hr | |
| Feb 25, 8:57 AM PST | High Wind Warning | SEW | San Juan | 4 hr |
| Feb 25, 10:40 AM PST | Small Craft Advisory | SEW | 38 hr | |
| Feb 25, 2:51 PM PST | Gale Warning | SEW | 6 hr |
Nearby
Wind Advisories in Washington, 2013Every wind advisory in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.